Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 5, 2022, 12:01 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 12:01 PM PDT (19:01 UTC)
- Expired
- Aug 5, 2022, 3:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 108 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WGUS56 KSGX 051901
FFWSGX
CAC071-052200-
/O.NEW.KSGX.FF.W.0011.220805T1901Z-220805T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
1201 PM PDT Fri Aug 5 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 300 PM PDT.
* At 1201 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Johnson Valley, northwestern Pioneertown and Rimrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3421 11670 3429 11674 3441 11658 3437 11651
3425 11647 3416 11652
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Connolly1 follow-up statement
375
WGUS76 KSGX 052157
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
257 PM PDT Fri Aug 5 2022
CAC071-052207-
/O.EXP.KSGX.FF.W.0011.000000T0000Z-220805T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
257 PM PDT Fri Aug 5 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON FOR
SAN BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3421 11670 3429 11674 3441 11658 3437 11651
3425 11647 3416 11652
$$
ConnollyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 9:44 AM PDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 5, 9:44 AM PDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service San Diego CA 944 AM PDT Fri Aug 5 2022 .SYNOPSIS... Scattered, mostly light showers will diminish from south to north during the morning. Isolated to scattered thunderstorms will develop in the mountains in the afternoon and move into the deserts, followed by drying for Saturday into early Sunday. Another surge of moisture for late Sunday into Monday will bring chances for showers and thunderstorms at times for much of next week with inland high temperatures not as hot. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Clouds and showers moved north through our region overnight and this morning, dropping mostly one tenth inch or less across areas north of San Diego County. The showers have moved into northern San Bernardino County and we are shower free this hour. There weren't any detectable thunderstorms with this wave. Only a few patches of coastal low clouds were observed this morning. The atmosphere is drying out today so the thunderstorm threat is reduced compared to yesterday. Reduced to this afternoon and early evening, and for mountains into adjacent deserts. The drying trend continues through Saturday even into Sunday. The chance of tstorms Saturday is too low to even forecast. On Sunday, the moisture returns but rather slowly and late in the day, just enough for a chance of precip in mountains. The models have backed off big time on the moisture for Sunday and the easterly flow bringing it in. That means the chances west of the mountains are very minimal Sunday. Max temperatures inland should peak out this weekend with more sunshine and drier air in place, also allowing for better cooling at night. Moisture peaks Monday in depth and western progression, and now even Tuesday looks almost as juicy. So rather than Sunday-Monday being the wettest days in our forecast, it now looks like Monday-Tuesday. This is a challenging pattern for model guidance, and one that changes daily. Stay tuned for the latest, because the forecast is almost sure to change even within the two- to three-day forecast window. The marine layer will continue quite marginalized by the monsoon flow, but may enjoy a minor rebound over the weekend with less upper level moisture getting in the way. Monday and Tuesday there appears to be enough easterly flow, moisture and instability for some showers and thunderstorms west of the mountains, with a few possibly hanging around during the nights and mornings. Moisture begins to decrease just a little Wednesday through the end of next week, but remains enough for chances of at least afternoon thunderstorms in the mountains, deserts and possibly valleys each day. It will feel muggy everywhere next week, but without excessive heat because of greater cloud coverage and humidity moderating temps. && .AVIATION... 051545Z...Coast/Valleys...FEW low clouds near the coast this morning, with bases 1000-1200 ft MSL and tops to 1500 ft MSL. CIG impacts at TAF sites are unlikely. Patchy low clouds with similar bases and tops returning to the coastal areas after 06Z Sat. CIG impacts at coastal TAF sites possible 09Z-16Z Sat but timing is uncertain. Otherwise, SCT-BKN at/above 12000 feet MSL through today. Mountains/Deserts...SCT-BKN at/above 12000 ft MSL with unrestricted VIS through today. SCT TSRA 18Z Fri-02Z Sat with bases 9000-10000 ft MSL and tops to 40000 ft MSL. Expect strong up/downdrafts, local surface wind gusts to 40 kt and brief vis restrictions in heavy rain near TSRA. && .MARINE... There is some risk of thunderstorms early next week over the coastal waters, but confidence is low. Otherwise, no hazardous marine weather is expected through Thursday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MM AVIATION/MARINE...PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:49 AM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Aug 5, 2:31 PM PDT | Areal Flood Advisory | SGX | Riverside | 3 hr |
| Aug 5, 2:57 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Aug 5, 3:21 PM PDT | Special Weather Statement | SGX | Riverside | 39 min |
| Aug 5, 4:04 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.